Women's Health Community
Lo Loestrin Fe Birth Control Problems
About This Community:

A community for people with Women's Health-related concerns. Ask a question, join a conversation, share experiences.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Lo Loestrin Fe Birth Control Problems

Hi, so my story is kind of long, but I really just need help in sorting things out:
When I was 17, I started taking Lo Loestrin Fe birth control pills. I took them until my sophomore year of college, which I stopped in Feb. 2015 because I was on antibiotics and was not sexually active at the time, anyway. I had no side effects while taking this pill & still received a regular period, from what I can remember.

This past July I decided to get back on the pill, as my migraines with my period were getting worse and I was once again sexually active. After going on the pill I spotted for nearly two weeks and had awful symptoms, like nausea/headaches/cramps. I genuinely thought I was pregnant. I called my gyno, who assured me that these symptoms were normal for the first month, as my body was still getting used to the pill (however, this confused me because I had never had any symptoms at all when I was previously on it), but she did advise me to take an at home pregnancy test to be sure. The test was negative and I continued to spot until receiving my full period a week later.

There were minimal problems following this. Until around September/early October. The last time I was sexually active was the first week of September, however I did not consider pregnancy, as I am very diligent when taking my pill. I got my period two weeks later than it was supposed to come, but it was a full period and my schedule was messed up anyway from the spotting from when I first started the pill (in addition to the stress of starting school again/moving). Shortly after getting my period I noticed horrible symptoms, my breasts had become bigger than ever (usually a 34A, now I am pushing a C), and were extremely tender.

I had taken several pregnancy tests (at least 6) between the time of my last intercourse and now, almost four months later. I tried several brands and even went to the on-campus health center and all of which came back negative. I had some spotting but I have received my period twice since then. It has been a different type of blood though - mostly brown and quite light, until the middle when it is extremely heavy.

I have also gained a good 10-15 pounds since starting the pill up, which I have read is a common side-effect for Loestrin. The effects from the pill have me thinking that I am pregnant, even though everything else states that I am not. Between these effects and my horrible, horrible anxiety, I decided to go off the pill. Initially, the first couple days after stopping in the middle of my pack, I felt better. The swelling in my breasts went down and I had more energy.

But now, a few weeks later, and I feel horrible. I am more bloated and heavier than before, my nipples hurt to even touch just my shirt, and I overall look/feel awful. I'm not sure if anyone has experienced these symptoms going off the pill, but I really just need some help because I am freaking out. I have scheduled an appointment with my gyno but need advice in the meantime. I even took another pregnancy test yesterday, which, to no surprise, came back negative like all the rest. If there is any info/similar personal experience anyone could provide me with, it would be SO greatly appreciated because my anxiety about this is driving me nuts. I feel like I have no control over my body.

I read about convincing yourself of a false pregnancy and having symptoms because of that (which I believe is something that I am susceptible to due to my high anxiety) and my huge fear/phobia of becoming pregnant.

Please help! Thanks!
3 Comments Post a Comment
Blank
1340994 tn?1374197577
I'm sorry you're going through this.  I took BCPs when I was in my 20s, and it caused all sorts of problems.  I've heard some other forms of birth control with hormones cause even worse problems - don't take the one they implant into your arm unless you really want problems.  I did best with a copper IUD, but the bleeding was ridiculously heavy for a year.  Unfortunately, the form that works best without many side effects are non-latex condoms, though accidents can happen.  If you want your health back, the first thing would be to get off the pill IMO.  I'd suggest taking magnesium and vitamin D3 and eating organic food.  There is so much in our environment now that makes us unhealthy.  

Take care of yourself.  
Blank
Avatar m tn
Thank you so much for your advice. I have stopped taking the pill for a couple weeks now & although I haven't noticed much change, I know that I need to eat better & will start taking vitamins.
Blank
Avatar f tn
hey hun, so how did everything sort out? Hormones are a tricky thing, they can do all kinds of weird things to our body. I was prescribed lo loestrin as well to treat endo, and i'm not sure if I should take it. I'm worried about the side effects, and the weight gain
Blank
Post a Comment
To
Recent Activity
2020005 tn?1417986816
Blank
KTowne commented on photo
1 hr ago
707563 tn?1455827280
Blank
2020005 tn?1417986816
Blank
KTowne commented on veronica0808's status
2 hrs ago
Blank
Menstrual Tracker
Track your cycles
Start Tracking Now
Blank
Weight Tracker
Reach your weight goals
Start Tracking Now
Top Women's Health Answerers
973741 tn?1342346373
Blank
specialmom
136956 tn?1425609872
Blank
ticked
Mississauga, ON
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
Avatar f tn
Blank
old_before_my_time
134578 tn?1463413330
Blank
AnnieBrooke
OR
4851940 tn?1385441629
Blank
jemma116
United Kingdom
Women's Health Community Resources
Top Women's Health Answerers
973741 tn?1342346373
Blank
specialmom
136956 tn?1425609872
Blank
ticked
Mississauga, ON
1340994 tn?1374197577
Blank
Caryopteris
Raleigh, NC
Avatar f tn
Blank
old_before_my_time
134578 tn?1463413330
Blank
AnnieBrooke
OR
4851940 tn?1385441629
Blank
jemma116
United Kingdom